Hi. My daughter, aged 7 has had 6 monthly treatments of xolair so far for her brittle asthma. The first five were at a low dose however we still saw her get flushed and a nettle rash within 90 mins of the injection each time.
Unfortunately her IgE levels have continued to rise, so her treatment dose has had to increase substantially and move to fortnightly.
Last week she had her injection and had quite a significant reaction. Her face swelled, she became scarlet red, her lips swelled, her throat felt tight and she became wheezy. My usually calm little girl was crying for someone to help her. She was really scared.
The team are discussing a plan today but I was told yesterday by our liaison nurse that they were pretty sure they would carry on with xolair. They felt it outweighed the risks of not continuing.
Can anyone reassure me that this will improve?? Has anyone had similar reactions?? Life was incredibly hard before these injections and we have definately noticed a huge benefit in having them, she can walk now for example without pushing the limits of risk.
I would be grateful to hear from anyone with any advice or experience with this. Many thanks